Alert archive / Nebraska / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS North Platte, NE

June 10, 2005Chase County, Perkins County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 10, 2005, 8:25 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 8:25 PM MDT (02:25 UTC)
Expired
Jun 10, 2005, 10:30 PM MDT
In force
2 hr
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Chase County, NE, Perkins County, NE

The radar

The Goodland radar (KGLD), 145 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 8:54 PM MDTFLASH FLOOD17 N Wauneta, NEA PRIVATE CITIZEN REPORTED THEIR GRAVEL ROAD HAD WASHED OUT AND CORNFIELD AND YARD WERE FLOODED. ALSO THAT THEY HAD RECEIVED 3 INCHES OF RAIN AS OF 730 CDT AND IT IS CONTINUING TO RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 110227
FFWLBF
NEC029-135-110430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM MDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CHASE COUNTY IN SOUTHWEST NEBRASKA
  THIS INCLUDES THE CITY OF IMPERIAL
  EASTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 1030 PM MDT

* AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS BETWEEN 
  CHAMPION...ENDERS...WAUNETA...IMPERIAL...MADRID...ELSIE AND 
  GRAINTON. THIS WARNING INCLUDES HIGHWAY 23 AND U.S. HIGHWAY 6.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAUNETA...
  GRAINTON AND ELSIE.

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH IS POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 4099 10154 4036 10181 4035 10166 4042 10152
      4040 10136 4069 10136 4072 10129 4099 10126

$$

CDC
2 follow-up statements
000 
WGUS73 KLBF 110328
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1018 PM CDT FRI JUN 10 2005

NEC029-135-110430-
PERKINS NE-CHASE NE-
918 PM MDT FRI JUN 10 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM MDT FOR EASTERN
CHASE AND EASTERN PERKINS COUNTIES...

AT 912 PM MDT...THE PUBLIC REPORTED OVER 3 INCHES OF RAINFALL AND A 
ROAD WASHED OUT 17 MILES NORTH OF WAUNETA. THIS REPORT IS LIKELY 
REPRESENTATIVE OF OTHER LOCATIONS BETWEEN   
CHAMPION...ENDERS...WAUNETA...IMPERIAL...MADRID...ELSIE AND   
GRAINTON. 

TOTAL RAINFALL IS ESTIMATED BETWEEN 3 AND 4 INCHES IN THE WARNED 
AREA AND AN ADDITIONAL RAINFALL OF 1/2 INCH IS POSSIBLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

RUNOFF WATERS ARE MOVING DOWN STINKING WATER CREEK FROM THE PERKINS 
COUNTY LINE SOUTH TO SPRING CREEK. THIS RUNOFF IS EXPECTED TO BE 
NEAR PALISADE LATE SATURDAY MORNING.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 4099 10154 4036 10181 4035 10166 4042 10152
      4040 10136 4069 10136 4072 10129 4099 10126

$$

CDC
000 
WGUS73 KLBF 110434
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM CDT FRI JUN 10 2005

NEC029-135-110430-
PERKINS NE-CHASE NE-
1028 PM MDT FRI JUN 10 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1030 PM MDT FOR EASTERN
CHASE AND EASTERN PERKINS COUNTIES...

AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED. NO 
ADDITIONAL HEAVY RAIN IS EXPECTED OVERNIGHT.
 
SOME UNPAVED ROADS MAY BE PARTIALLY OR TOTALLY WASHED OUT. USE 
EXTREME CAUTION TRAVELING...THE ROAD COULD BECOME IMPASSABLE

OVER 5 INCHES OF RAINFALL HAS FALLEN BETWEEN IN SOME AREAS BETWEEN 
CHAMPION...ENDERS...WAUNETA...IMPERIAL...MADRID...ELSIE AND 
GRAINTON. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

RUNOFF WATERS ARE MOVING DOWN STINKING WATER CREEK FROM THE PERKINS 
COUNTY LINE SOUTH TO SPRING CREEK. THIS RUNOFF IS EXPECTED TO BE 
NEAR PALISADE LATE SATURDAY MORNING. 

STINKING WATER CREEK IS EXPECTED TO CREST NEAR 8.0 FEET LATE 
SATURDAY MORNING. 

LAT...LON 4099 10154 4036 10181 4035 10166 4042 10152
      4040 10136 4069 10136 4072 10129 4099 10126

$$

CDC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:55 PM MDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 10, 1:55 PM MDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT FRI JUN 10 2005

...FORECAST CHALLENGES ARE PRECIP AND TEMPS...

.DISCUSSION...
.NEAR TERM...(TONIGHT THROUGH MONDAY)...WET AND DREARY PATTERN
CONTINUES TODAY...WITH LIGHT ERLY WINDS AND ABUNDANT CLOUDINESS.
PATTERN DOMINATED BY TROFING ACROSS THE WRN HALF OF THE CONUS.
VIGOROUS PATTERN JUST OFF TO THE WEST WITH A COUPLE OF WAVES
IMPACTING THE HIGH PLAINS THIS AFTERNOON. THE FIRST...OVER ERN NM
HAS TOUCHED OFF TSRAS OVER W TX...W OK AND SWRN KS THIS AFTERNOON. THE SECOND
IS CROSSING THE CENTRAL ROCKIES ATTM AND HAS INITIATED CONVECTION
OVER THE FRONT RANGE OF COLORADO SERN WYOMING AND THE WRN PANHANDLE.
AS THIS SHORTWAVE ENERGY LIFTS NEWD OVERNIGHT...RAMPED UP POPS ALL
LOCATIONS EXCEPT IN THE NORTHEAST. GFS INDICATING A ROBUST AREA OF
ELEVATED INSTABILITY THIS EVENING ACROSS THE WRN FA...ALONG WITH
INSTABILITY TO THE EAST...IN THE VICINITY OF THE FRONTAL BOUNDARY.
SEVERE THREAT SHOULD BE RATHER LIMITED THOUGH AS THE FA REMAINS IN
THE CLOUDY COOL SECTOR. WILL CATCH A BRIEF REPRIEVE IN PRECIP ON
SATURDAY...BEFORE ANOTHER STRONG IMPULSE ARRIVES ON SATURDAY NIGHT
INTO SUNDAY. ONGOING FCST IN GOOD SHAPE WITH HIGH CHANCE POPS
ONGOING FOR SUNDAY AND SUNDAY EVENING. SOME TIMING QUESTIONS STILL
EXIST FOR SUNDAY AND SUNDAY NIGHT AS THE GFS SOLUTION HAS SLOWED THE
PROGRESSION OF THE UPPER TROF INTO MONDAY. WITH ABUNDANT
CLOUDINESS...TEMPS WILL BE IN THE 70S THIS WEEKEND.

.LONG TERM...(TUESDAY THROUGH FRIDAY)...BOTH THE GFS LONG RANGE GFS
TDY...SLOW DOWN THE PROGRESSION OF THE CLOSED LOW TO MONDAY NIGHT
AND TUESDAY. THIS SOLUTION IS SUPPORTED SOMEWHAT BY THE CANADIAN
MODEL AS IT TOO HAS SLOWED DOWN THE PROGRESSION OF THE CLOSED LOW.
WITH THE SLOWER PROGRESSION OF THE EARLY WEEK SYSTEM...HELD ONTO
PRECIPITATION LONGER ACROSS THE NRN AND NERN ZONES MONDAY NIGHT. A
TANDEM OF CLOSED LOWS DOMINATE THE MIDWEEK PATTERN...WITH AMPLIFIED
RIDGING OVER THE CENTER OF THE CONUS. MODELS FAIRLY CONSISTENT WITH
THIS PATTERN AND HAVE RAMPED UP THE TEMPS AND KEPT THE ONGOING FCST
DRY FOR MIDWEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB
Hazardous weather outlook, Jun 10, 2:26 PM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT FRI JUN 10 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-111030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
327 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN
PLAINS THROUGH THE WEEKEND. WITH PLENTY OF MOISTURE IN
PLACE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN
COVERAGE THROUGH THE EVENING AND OVERNIGHT. HOWEVER...WITH LIMITED
SUNSHINE THROUGH THE AFTERNOON...THE ATMPOSHERE WILL ONLY BE
MARGINALLY UNSTABLE BY EVENING WHICH WILL LIMIT THE INTENSITY OF THE
THUNDERSTORMS. THEREFORE NO SEVERE WEATHER IS EXPECTED WITH ANY
STORMS THAT DO DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ATMOSPHERIC INSTABILITY WILL REMAIN LIMITED THROUGH SATURDAY. THE
UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE
AREA...AND WILL GENERATE SHOWERS AND THUNDERSTORMS SATURDAY...BUT
STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

BY SUNDAY...THE ATMOSPHERE WILL BECOME SLIGHTLY MORE UNSTABLE DURING
THE LATE AFTERNOON. AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE
AREA DURING THE AFTERNOON HOURS...THUNDERSTORMS WILL DEVELOP ONCE
AGAIN...AND A FEW MAY BECOME SEVERE EAST OF A LINE FROM MERRIMAN TO
OGALLALA. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY
AFTERNOON BEFORE HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE
MOVES INTO THE AREA...WHICH WILL ALLOW FOR DRY WEATHER TO HOLD
THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:21 PM MDTFlash Flood WarningLBFLincoln114 min

Nearby

Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.